Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 7, 2010, 8:35 PM EDT for 6 counties in New York. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2010, 8:35 PM EDT (00:35 UTC)
- Expired
- Sep 7, 2010, 9:17 PM EDT
- In force
- 42 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:42 PM EDT | TSTM WND DMG | Alabama, NY | WIRES DOWN |
| Sep 7, 8:50 PM EDT | TSTM WND DMG | Pembroke, NY | LIMB DOWN |
| Sep 7, 9:14 PM EDT | TSTM WND DMG | Darien, NY | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS51 KBUF 080035
SVRBUF
NYC029-037-051-055-073-121-080130-
/O.NEW.KBUF.SV.W.0053.100908T0035Z-100908T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
835 PM EDT TUE SEP 7 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN WESTERN NEW YORK
GENESEE COUNTY IN WESTERN NEW YORK
NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
WESTERN MONROE COUNTY IN WESTERN NEW YORK
SOUTHEASTERN ORLEANS COUNTY IN WESTERN NEW YORK
NORTHERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 930 PM EDT
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF ANGOLA ON THE LAKE...OR 12 MILES SOUTHEAST OF PORT
COLBORNE...AND MOVING NORTHEAST AT 70 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BLASDELL...
WEST SENECA...
ELMA...
MARILLA...
ALDEN...
DARIEN...
OAKFIELD...
BATAVIA...
BYRON...
CHURCHVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4270 7906 4275 7892 4279 7887 4285 7887
4291 7892 4295 7892 4309 7853 4309 7847
4311 7847 4333 7787 4280 7763 4257 7913
4258 7914
TIME...MOT...LOC 0035Z 246DEG 59KT 4274 7908
$$
TJP1 follow-up statement
525
WWUS51 KBUF 080117
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
917 PM EDT TUE SEP 7 2010
NYC029-037-051-055-073-121-080127-
/O.CAN.KBUF.SV.W.0053.000000T0000Z-100908T0130Z/
WYOMING NY-LIVINGSTON NY-GENESEE NY-MONROE NY-ORLEANS NY-ERIE NY-
917 PM EDT TUE SEP 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR ERIE...SOUTHEASTERN ORLEANS...
WESTERN MONROE...GENESEE...NORTHERN LIVINGSTON AND NORTHERN WYOMING
COUNTIES IS CANCELLED...
AT 917 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4270 7906 4275 7892 4279 7887 4285 7887
4291 7892 4295 7892 4309 7853 4309 7847
4311 7847 4333 7787 4280 7763 4257 7913
4258 7914
TIME...MOT...LOC 0117Z 246DEG 59KT 4302 7822
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:30 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 5:30 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT TUE SEP 7 2010
.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL TRACK INTO
SOUTHERN ONTARIO TONIGHT AND SWING A STRONG COLD FRONT THROUGH THE
AREA. THIS WILL BRING A ROUND OF SHOWERS AND A FEW THUNDERSTORMS
ALONG THE COLD FRONT THIS EVENING...THEN WILL USHER IN A FRESH
BATCH OF COOLER AIR FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AN ANOMALOUSLY DEEP AND COOL LOW OVER THE CENTRAL GREAT LAKES AT MID
AFTERNOON WILL MOVE EAST ACROSS SOUTHERN TONIGHT AND TO QUEBEC
PROVINCE ON WEDNESDAY. BOUNDARY PERHAPS BEST DEFINED BY THE DEW
POINT GRADIENT...WITH THE WIND SHIFT SUBTLE AND TRAILING THE
CONVECTION. OVER THE PAST COUPLE HOURS...SHOWERS AND THUNDERSTORMS
HAVE EXPANDED ACROSS CENTRAL OHIO. CONSENSUS SUGGESTS WIND FIELD
IS FAVORABLE FOR STRONG THUNDERSTORMS...WITH 850 MB WINDS
INCREASING TO AROUND 50 KTS...WITH SOME DIRECTIONAL SHEAR.
INSTABILITY REMAINS THE LIMITING FACTOR. A NARROW BAND OF DEW
POINTS IN THE 60S IS QUICKLY ADVECTING AHEAD OF THE
BOUNDARY...WITH WATER VAPOR SHOWING AT LEAST A SOME FUNNELING OF
TROPICAL MOISTURE. THIS MOISTURE IS OF COURSE THE KEY TO
INSTABILITY...WITH ACTIVITY UPSTREAM IN OHIO SUGGESTING SUFFICIENT
INSTABILITY FOR SOME STRONG TO SEVERE STORMS. THE QUESTION FOR US
WILL BE HOW MUCH MOISTURE MAKES IT IN AHEAD OF THE BOUNDARY. THUS
FAR HRRR HAS PROVEN TO HAVE A GOOD HANDLE ON THIS...WITH LATEST
RUNS SUGGESTING THE SOUTHERN TIER MAY SEE SOME DECENT
THUNDERSTORMS EARLY EVENING. FORECAST SOUNDINGS SUGGEST LESS
POTENTIAL FOR SURFACE BASED CONVECTION AFTER 03Z OR SO. BASED ON
THIS...WILL UPDATE ZONES AND ADD A MENTION OF GUSTY WINDS SOUTH OF
BUFFALO AND ON LAKE ERIE. WILL LEAVE OUT NORTH OF I-90 FOR
NOW...THINKING MOISTURE WILL BE TOO LITTLE TO LATE. AGAIN...FOCUS
WILL BE BETWEEN 7 PM AND 10 PM...MAINLY IN THE SOUTHERN TIER.
OTHERWISE...SHARPEN AND TWEAK POPS BASED ON RADAR AND LATEST MODEL DATA.
MUCH COOLER AIR FOLLOWING THE FRONT WILL SET LAKE EFFECT CLOUDS AND
SHOWERS TO THE EAST OF LAKES ERIE AND ONTARIO. NAM/GFS/SREF ALL SHOW
SOME LAKE EFFECT WITH THE HIGHER POPS TO THE EAST OF LAKE ONTARIO
WITH THE LONGER FETCH AND COOLER 850MB TEMPS. WILL HAVE CHANCE POPS
EAST OF LAKE ERIE AND LIKELY POPS FOR THE EASTERN LAKE ONTARIO
COUNTIES. WITH THE COOLER AIR ALOFT AND GREATER INSTABILITY...EXPECT
CLOUDIER SKIES INLAND DURING WED AFTERNOON.
TEMPS TONIGHT WILL FALL TO THE MIDDLE 50S FOLLOWING THE FRONTAL
PASSAGE...THEN RECOVER ONLY TO THE LOWER TO MID 60S ON WEDNESDAY
WITH THE CLOUD COVER AND CONTINUED COLD ADVECTION.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT AND THURSDAY A LONGWAVE TROUGH WILL SHARPEN OVER
SOUTHEAST CANADA AND NEW ENGLAND AS A MID LEVEL CUTOFF LOW MOVES
FROM SOUTHERN QUEBEC INTO MAINE. THIS WILL KEEP A COOL/MOIST
CYCLONIC FLOW ACROSS THE LOWER LAKES THROUGH MUCH OF THE SHORT TERM
PERIOD. THE BEST CHANCES FOR MORE WIDESPREAD SYNOPTIC SCALE PRECIP
WILL BE ACROSS THE NORTH COUNTRY IN CLOSER PROXIMITY TO THE MID
LEVEL CUTOFF AND SURFACE LOWS. SEVERAL VORTICITY MAXIMA WILL ROTATE
ACROSS NEW ENGLAND AROUND THE MID LEVEL CUTOFF...THE MOST NOTABLE OF
WHICH WILL CROSS THE SAINT LAWRENCE VALLEY LATE WEDNESDAY NIGHT AND
THURSDAY MORNING. THE COVERAGE OF SYNOPTIC SCALE SHOWERS WILL
DIMINISH WITH WESTERN EXTENT...ALTHOUGH A FEW BRIEF SHOWERS CANNOT
BE RULED OUT EVEN ACROSS WESTERN NY THROUGH THURSDAY.
WITH 850MB TEMPS DOWN AROUND +6C...LAKE EFFECT RAIN POTENTIAL IS
ALSO A CONSIDERATION. LAKE TEMPERATURES ARE SEVERAL DEGREES COOLER
THAN THE EVENT THIS PAST WEEKEND...AND 850MB TEMPS ARE SEVERAL
DEGREES WARMER. THIS COMBINATION WILL RESULT IN LESS INSTABILITY
THAN THE WEEKEND EVENT...WITH CONDITIONAL INSTABILITY AS OPPOSED TO
MODERATE. LAKE INDUCED CAPE WILL BE AROUND 400J/KG WITH EQUILIBRIUM
LEVELS AROUND 13K FEET. ALSO...INITIAL WESTERLY FLOW EARLY WEDNESDAY
EVENING WILL GRADUALLY BECOME MORE NORTHWEST LATER WEDNESDAY NIGHT
AND THURSDAY. THE SHORTENING FETCH WILL ALSO CREATE A LESS FAVORABLE
ENVIRONMENT FOR ORGANIZED LAKE EFFECT RAIN...ALTHOUGH SHOWERS WILL
STILL BE POSSIBLE THROUGH THE PERIOD.
OFF LAKE ONTARIO...LATEST MESOSCALE MODEL GUIDANCE AND OVERALL
SYNOPTIC SETTING SUGGESTS A DECENT BAND OF LAKE EFFECT RAIN MAY BE
ONGOING EARLY WEDNESDAY EVENING ACROSS OSWEGO COUNTY. AS BOUNDARY
LAYER FLOW VEERS MORE NORTHWEST OVERNIGHT...EXPECT THIS TO PUSH TO
THE SOUTHEAST CORNER OF THE LAKE AND TEND TO BREAK APART INTO
SCATTERED SHOWERS OVERNIGHT AS THE FETCH DIMINISHES AND FLOW BECOMES
MORE NORMAL TO THE LONG AXIS OF THE LAKE. WHILE LAKE EFFECT WILL
DIMINISH...EXPECT A GENERAL INCREASE IN WRAP AROUND AND UPSLOPE
SHOWERS OVERNIGHT AS THE MID LEVEL LOW DIGS INTO NEW ENGLAND. EXPECT
MORE OF THE SAME THURSDAY WITH A COMBINATION OF LAKE ENHANCED AND
WRAP AROUND SHOWERS EAST AND SOUTHEAST OF LAKE ONTARIO.
OFF LAKE ERIE...CONDITIONS WILL BE LESS FAVORABLE WITH A SHORT WNW
OR NW FETCH. SYNOPTIC SCALE MOISTURE WILL ALSO BE MORE SHALLOW AND
KEEP THE FAVORABLE CLOUD MICROPHYSICS ZONE WELL ABOVE THE LAKE
INDUCED MIXED LAYER. GIVEN THE LESS FAVORABLE CONDITIONS...WILL ONLY
GO WITH CHANCE POPS SOUTHEAST OF LAKE ERIE. IF ANY SHOWERS DO FORM
THEY WILL BE LIGHT AND FOCUS ACROSS THE HIGHER TERRAIN OF THE
CHAUTAUQUA RIDGE WHERE UPSLOPE FLOW WILL GIVE AN ADDED BOOST.
BY FRIDAY THE MID LEVEL LOW AND ASSOCIATED SURFACE LOW WILL PULL OUT
INTO ATLANTIC CANADA AND LOOSEN THEIR GRIP ON THE LOWER LAKES. A
RIDGE OF HIGH PRESSURE SURFACE AND ALOFT WILL BEGIN TO BUILD INTO
THE AREA WITH A RETURN TO SUNSHINE ACROSS WESTERN NY. STILL MAY SEE
A FEW LINGERING SHOWERS EAST OF LAKE ONTARIO...BUT THIS TOO SHOULD
END BY FRIDAY EVENING AS THE LOW MOVES AWAY.
IT WILL BE QUITE COOL THURSDAY AND FRIDAY WITH 850MB TEMPS AROUND
+6C. THIS WILL SUPPORT HIGHS IN THE MID 60S ACROSS LOWER ELEVATIONS
THURSDAY WITH SOME UPPER 50S ACROSS HIGHER TERRAIN...ESPECIALLY EAST
OF LAKE ONTARIO WHERE CLOUDS AND SHOWERS WILL BE MORE NUMEROUS. ON
FRIDAY ONLY EXPECT TO TACK ON A FEW DEGREES WITH UPPER 60S ACROSS
LOWER ELEVATIONS AND LOW TO MID 60S HIGHER TERRAIN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE PERIOD A NARROW RIDGE OF HIGH PRESSURE SURFACE
AND ALOFT WILL BUILD OVER THE LOWER LAKES AND BRING A SUNNY DAY ON
SATURDAY WITH SEASONABLE TEMPERATURES. MEDIUM RANGE MODEL GUIDANCE
IS IN BETTER AGREEMENT TODAY WITH THE TIMING AND AMPLITUDE OF THE
NEXT SYSTEM TO APPROACH THE AREA LATER SATURDAY NIGHT OR SUNDAY. THE
NEW 12Z GFS AND ECMWF ARE BOTH TIGHTLY CLUSTERED AROUND A COMMON
SOLUTION AND HAVE GOOD SUPPORT FROM THE GEFS MEAN. BOTH MODELS TAKE
ANOTHER PACIFIC SYSTEM ACROSS SOUTHERN CANADA WITH A WEAKENING MID
LEVEL TROUGH CROSSING THE LOWER LAKES ON SUNDAY. THE ASSOCIATED
SURFACE FRONT WILL BE OCCLUDED WITH LITTLE PUSH OF COOLER AIR BEHIND
IT. PREVIOUS CONTINUITY LOOKS GOOD FOR THIS PERIOD AND WILL CONTINUE
WITH CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY. DRY WEATHER SHOULD
RETURN FOR MONDAY BEHIND THE WEAK FRONTAL PASSAGE.
BY TUESDAY OF NEXT WEEK MODELS BEGIN TO DIVERGE SOMEWHAT...AS TO BE
EXPECTED ON DAY 7. THE GFS IS MOST AGGRESSIVE IN DROPPING A BACKDOOR
FRONT ACROSS THE AREA BY EARLY TUESDAY. THE ECMWF IS A LITTLE SLOWER
AND KEEPS THE LOWER LAKES ON THE WARM SIDE OF THE BOUNDARY FOR
TUESDAY. 12Z GEFS ENSEMBLE MEMBERS SHOW A SPLIT WITH SOME MEMBERS
SUPPORTING THE FASTER OPERATIONAL GFS AND SOME IN THE SLOWER ECMWF
CAMP. FOR NOW WILL JUST USE LOW CHANCE POPS ON TUESDAY AND LEAN
TOWARDS THE WARMER ECMWF FOR TEMPS.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
COLD FRONT WILL MOVE THROUGH BETWEEN 00Z AND 06Z WITH A NARROW SWATH
OF SHOWERS AND ISOLATED THUNDER. LACK OF MOISTURE WILL LIMIT THE
STRENGTH OF THE PRECIP SO EXPECT VFR CONDITIONS TO PREVAIL EVEN
DURING FRONTAL PASSAGE...ALTHOUGH A BRIEF DOWNPOUR MAY ACCOMPANY ANY
THUNDERSTORMS. DRY SLOT WILL WORK INTO THE AREA BEHIND THE FRONTAL
PASSAGE.
LAKE EFFECT CLOUDS AND PRECIP SET UP ON WEDNESDAY WHICH WILL MAINLY
AFFECT KJHW AND KART. STILL DONT EXPECT CIGS TO BE LOWER THAN LOW
VFR RANGE NOR EXPECT HEAVIER/STEADIER PRECIP TO DIRECTLY IMPACT KJHW
OR KART.
OUTLOOK...
WEDNESDAY AND THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...
EXCEPT EAST OF LAKE ONTARIO WHERE SHOWERS WILL BE LIKELY.
FRIDAY AND SATURDAY...MAINLY VFR.
SUNDAY...MVFR IN SCATTERED SHOWERS.
&&
.MARINE...
SOUTH AND SOUTHWEST WIND AHEAD OF THE COLD FRONT WILL TURN SHARPLY
TO THE WEST AND NORTHWEST FOLLOWING FRONTAL PASSAGE THIS EVENING.
SMALL CRAFT CRITERIA WIND AND WAVES WILL SPREAD OUT ACROSS BOTH
LAKES. VERY LITTLE BREAK IN THE HIGHER WINDS AND WAVES IS EXPECTED
THROUGH AT LEAST THURSDAY AS A STRONG COLD FRONT CROSSES THE AREA
TONIGHT...WITH A FAIRLY STRONG PRESSURE GRADIENT AND COLD ADVECTION
FOLLOWING IN ITS WAKE FOR BOTH WEDNESDAY AND THURSDAY. WILL EXTEND
THE SMALL CRAFT ADVISORY THROUGH THURSDAY EVENING...AND IT COULD GO
EVEN FURTHER SHOULD THESE CONDITIONS CONTINUE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR
LOZ042>045.
&&
SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...APFFEL/WCHHazardous weather outlook, Sep 7, 5:14 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT TUE SEP 7 2010 NYZ001>008-010>014-019>021-085-080915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-080915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 514 AM EDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE POSSIBLE WEDNESDAY. AN AREA OF LOW PRESSURE WILL MOVE FROM THE UPPER GREAT LAKES THIS AFTERNOON TO SOUTHERN QUEBEC BY WEDNESDAY AFTERNOON WITH A STRONG COLD FRONT CROSSING LAKE ERIE AND ONTARIO THIS EVENING. MUCH COOLER AIR WILL RUSH BACK INTO THE REGION ON GUSTY WEST WINDS. AT THIS TIME IT STILL APPEARS SUSTAINED WINDS WILL STAY JUST BELOW GALE FORCE...ALTHOUGH THERE ARE LIKELY TO BE GALE FORCE GUSTS LATER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-080915- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Sep 7, 5:38 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT TUE SEP 7 2010
NYZ019-020-085-072245-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
538 PM EDT TUE SEP 7 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 31 MILES WEST OF WESTFIELD...
AND MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
DUNKIRK AND FREDONIA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4228 7975 4240 7949 4250 7936 4257 7916
4267 7907 4270 7906 4275 7896 4246 7878
4225 7977
TJPSpecial weather statement, Sep 7, 6:42 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
642 PM EDT TUE SEP 7 2010
NYZ010>012-085-072345-
ERIE NY-GENESEE NY-WYOMING NY-
642 PM EDT TUE SEP 7 2010
...SHOWERS AND THUNDERSTORMS MOVING INTO THE BUFFALO AREA...
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS ON
LAKE ERIE...MOVING TOWARD THE BUFFALO METRO AREA AND THE SOUTH
TOWNS.
THOSE LOCATED IN DOWNTOWN BUFFALO AND THE SOUTH TOWNS CAN EXPECT A
BRIEF PERIOD OF HEAVY RAIN...AND POSSIBLY A STRIKE OR TWO OF
LIGHTNING. GUSTY WINDS ARE POSSIBLE AS THIS WEATHER MOVES THROUGH
BETWEEN 645 PM AND 745 PM.
LAT...LON 4275 7896 4275 7892 4279 7887 4285 7887
4291 7892 4296 7892 4304 7872 4314 7816
4290 7805 4270 7905 4271 7905
APFFELSpecial weather statement, Sep 7, 6:50 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
650 PM EDT TUE SEP 7 2010
NYZ010>012-019-020-085-072345-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
650 PM EDT TUE SEP 7 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR DUNKIRK...AND MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HAMBURG AND LACKAWANNA...
WEST SENECA...
EAST AURORA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4247 7941 4247 7938 4250 7936 4257 7916
4267 7907 4270 7906 4275 7896 4275 7892
4281 7886 4309 7815 4285 7799 4237 7942
4242 7946
TJPLocal storm report, Sep 7, 7:15 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
715 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG FINDLEY LAKE 42.13N 79.71W
09/07/2010 CHAUTAUQUA NY LAW ENFORCEMENT
LIMBS AND WIRES DOWN IN FINDLEY LAKE AND STOW
&&
MPUKAJLOSpecial weather statement, Sep 7, 7:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EDT TUE SEP 7 2010
NYZ001-002-010-011-080015-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
744 PM EDT TUE SEP 7 2010
...STRONG THUNDERSTORM MOVING ACROSS GRAND ISLAND...
* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR GRAND ISLAND...AND MOVING NORTHEAST AT 45
MPH.
THIS STORM MAY PRODUCE WIND GUSTS IN EXCESS OF 45 MPH. THE
STORM WILL TRACK NORTHEAST...PASSING NEAR LOCKPORT AROUND 800 PM.
LAT...LON 4337 7852 4317 7834 4292 7890 4304 7902
4307 7899 4307 7901 4308 7903
APFFELSpecial weather statement, Sep 7, 7:51 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 751 PM EDT TUE SEP 7 2010 NYZ001-002-010-011-019-085-080115- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 751 PM EDT TUE SEP 7 2010 THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL CONTINUE TO TRACK NORTHEAST ACROSS THE MENTIONED COUNTIES THROUGH 9 TO 930 PM. IN AREAS WHERE THE ACTIVITY TRAINS ACROSS THE SAME LOCATIONS FOR EXTENDED PERIODS OF TIME, BETWEEN AN INCH TO AN INCH AND A QUARTER OF RAINFALL CAN BE EXPECTED. SMALL STREAMS, DITCHES AND CULVERTS WILL BE RUNNING FULL AND FAST. ADDITIONALLY POOR DRAINAGE FLOODING AND SIGNIFICANT PONDING ON AREA ROADWAYS IS EXPECTED. MRP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:25 PM EDT | Special Marine Warning | BUF | 40 min | |
| Sep 7, 9:13 PM EDT | Special Marine Warning | BUF | 37 min | |
| Sep 7, 9:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Sep 7, 9:30 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Livingston, Wyoming | 60 min |
| Sep 7, 10:16 PM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Sep 7, 11:26 PM EDT | Special Weather Statement | BUF | Livingston | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.